MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. ALGISITE M 5X5CM CTN 10; BANDAGE, LIQUID

SMITH & NEPHEW MEDICAL LTD. ALGISITE M 5X5CM CTN 10; BANDAGE, LIQUID
Model Number 59480100
Medical Device Problem Code Difficult to Open or Remove Packaging Material (2922)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference number: case (b)(4).
 
Event or Problem Description
It was reported that the algisite dressing was adhered to the back bag.And there was material left on the bag when the dressing was taken off by hand.The procedure was completed with a competitor's product with a small delay.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
Additional information: d4, h4.H3, h6: the batch record was reviewed and it could be confirmed that the products had progressed through a satisfactory release process which involved testing the product against the requirements of the finished product specification.There was also no issue identified during the manufacturing process that could have caused or contributed to the complaint problem.A complaint history review found a small number of similar instances of the reported event.There is nothing to indicate that this is outside of acceptable rates of occurrence.The device intended for use in treatment was returned and was found to be as described in the complaint therefore establishing a relationship between the reported event and the device.We have not been able to establish a definitive root cause for this issue.It was reported that when the dressing was opened it was stuck to the back paper and could not be removed.Probable root cause is incorrect storage of the dressings.The dressings must be stored according to the conditions detailed in the ifu, as environmental changes such as temperature can alter the adhesive nature of the dressing.The users of the device are therefore advised to consult the ifu, to delineate future occurrences of the reported issue.This guide provides comprehensive instructions of the operation, use and limitations of the device, including the correct conditions in which the dressings should be stored.As the event reported did not allege a significant non-transient harm to the patient or user, no clinical review or risk management review are required.No further actions by smith and nephew are deemed necessary at this stage.However, we will continue to monitor for any adverse trends relating to this product range.Smith and nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.H5.

Brand Name
ALGISITE M 5X5CM CTN 10
Common Device Name
BANDAGE, LIQUID
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
MDR Report Key11493213
Report Number8043484-2021-00610
Device Sequence Number16889023
Product Code KMF
UDI-Device Identifier05000223425074
UDI-Public05000223425074
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K983210
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2025
Device Model Number59480100
Device Catalogue Number66000519
Device Lot Number2008
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2021
Initial Date Received by Manufacturer 02/23/2021
Supplement Date Received by Manufacturer10/19/2021
Initial Report FDA Received Date03/16/2021
Supplement Report FDA Received Date10/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;